First aid for vitamin D poisoning, symptoms and treatment.

Vitamin D-based drug poisoning occurs in children. They are very difficult and life-threatening. Occur more often with improper treatment of rickets. Longer or when exceeding doses of the drug, unlike the doctor’s recommendations. The most common signs of overdose and vitamin D poisoning are found when using its preparations in the form of alcohol solutions. Vitamin D increases the level of calcium in the blood. With its initial increase, the use of this drug is contraindicated. 

Severe vitamin D poisoning can develop when prescribing not only therapeutic, but also preventive doses of vitamin D, if the child has an increased sensitivity to it. A single use of the drug in very large quantities leads to death. An overdose of it leads to a slow appearance of signs of poisoning.

Symptoms of Vitamin D Poisoning.

The first signs of vitamin D poisoning include a lack of appetite and refusal to eat. Then vomiting appears, the frequency of which gradually increases, constipation. The child is inactive, lethargic, his muscle tone is reduced and pronounced drowsiness is observed. If the poisoning develops slowly (the excess of the daily dose of vitamin D is small), then the child ceases to gain weight, and sometimes it also loses weight.

, excitation periodically occurs. The work of the cardiovascular system is disrupted – blood pressure rises. During a medical examination, heart rhythm disturbances, noise in the region of the heart are determined. The skin of the child turns pale, acquires a yellowish or earthy hue. In some cases, urination becomes more frequent and painful..

Severe vitamin D poisoning causes impaired renal function, thirst joins these symptoms, an increase in the volume of urine excreted – the concentration ability of the kidneys decreases, so water is actively excreted from the body, and toxins and excess products remain. For these reasons, intoxication is increasing. Vitamin D poisoning is extremely rare in a different way, more often it is as described.

First Aid for Vitamin D Poisoning.

With an overdose of vitamin D, drug treatment is necessary. If a child has taken a single large dose of this drug, it is necessary to rinse his stomach immediately. It is very difficult for small children to do this, since a probe is needed. You can give your child a saline laxative (1% sodium sulfate solution). In any case, you need to quickly call an ambulance. Before her arrival, you need to give the child to drink more liquid, preferably milk.

Vitamin D poisoning is very severe and urgent administration of glucocorticosteroid drugs (cortisone, prednisolone) is necessary, which complicates the absorption of vitamin D in the intestine. Dosage depends on the body weight of the child. To reduce the level of calcium in the blood, thyrocalcitonin is prescribed (75 units 2-3 times a day). Reduces the effect of vitamin D on the body of vitamin A. Therefore, retinol acetate is prescribed.

For faster elimination of excess calcium from the body, disodium salt of ethylenediaminetetraacetic acid (EDTA) is used in the form of a solution. This substance combines with calcium ions and removes it from the body through the kidneys. To eliminate the symptoms of poisoning and improve liver function, 5% glucose solution with insulin, 0.9% sodium chloride solution with the addition of 5% ascorbic acid solution are injected intravenously.

The volume of solutions depends on the body weight of the child, the duration of treatment is 3-6 days. If necessary, an infusion of blood plasma or replacement transfusion of whole blood is carried out. If the activity of the cardiovascular system is impaired, cardiac glycosides and agents to reduce blood pressure are administered.

Cardiac glycosides are potent drugs, and an increase in blood calcium levels due to vitamin D poisoning increases their effectiveness. Such drugs are administered only under the supervision of a doctor. To reduce blood pressure, use a 20% solution of magnesium sulfate, which is administered intravenously.

Based on the book “Quick help in emergency situations”.
Kashin S.P..

Like this post? Please share to your friends:
Leave a Reply

;-) :| :x :twisted: :smile: :shock: :sad: :roll: :razz: :oops: :o :mrgreen: :lol: :idea: :grin: :evil: :cry: :cool: :arrow: :???: :?: :!:

SQL - 36 | 0.179 сек. | 4.13 МБ